Number theory
On AP3-covering sequences
Comptes Rendus. Mathématique, Volume 356 (2018) no. 2, pp. 121-124.

Recently, motivated by Stanley's sequences, Kiss, Sándor, and Yang introduced a new type sequence: a sequence A of nonnegative integers is called an APk-covering sequence if there exists an integer n0 such that, if n>n0, then there exist a1A,,ak1A, a1<a2<<ak1<n such that a1,,ak1,n form a k-term arithmetic progression. They prove that there exists an AP3-covering sequence A such that limsupnA(n)/n34. In this note, we prove that there exists an AP3-covering sequence A such that limsupnA(n)/n=15.

Motivés par la définition des suites de Stanley, Kiss, Sándor et Yang ont récemment introduit un nouveau type de suites : une suite d'entiers positifs ou nuls A est dite APk s'il existe un entier n0 tel que, pour tout n>n0, il existe a1,,ak1A, a1<a2<<ak1<n tels que a1,,ak1,n soit une progression arithmétique à k termes. Ils démontrent qu'il existe une suite d'entiers A qui est AP3 et satisfait limsupnA(n)/n34. Nous montrons ici qu'il en existe une satisfaisant limsupnA(n)/n=15.

Published online:
DOI: 10.1016/j.crma.2017.12.013
Chen, Yong-Gao 1

1 School of Mathematical Sciences and Institute of Mathematics, Nanjing Normal University, Nanjing 210023, PR China
     author = {Chen, Yong-Gao},
     title = {On {\protect\emph{A}\protect\emph{P}\protect\textsubscript{3}-covering} sequences},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {121--124},
     publisher = {Elsevier},
     volume = {356},
     number = {2},
     year = {2018},
     doi = {10.1016/j.crma.2017.12.013},
     language = {en},
     url = {}
AU  - Chen, Yong-Gao
TI  - On AP3-covering sequences
JO  - Comptes Rendus. Mathématique
PY  - 2018
SP  - 121
EP  - 124
VL  - 356
IS  - 2
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2017.12.013
LA  - en
ID  - CRMATH_2018__356_2_121_0
ER  - 
%0 Journal Article
%A Chen, Yong-Gao
%T On AP3-covering sequences
%J Comptes Rendus. Mathématique
%D 2018
%P 121-124
%V 356
%N 2
%I Elsevier
%R 10.1016/j.crma.2017.12.013
%G en
%F CRMATH_2018__356_2_121_0
Chen, Yong-Gao. On AP3-covering sequences. Comptes Rendus. Mathématique, Volume 356 (2018) no. 2, pp. 121-124. doi : 10.1016/j.crma.2017.12.013.

[1] Dai, L.-X.; Chen, Y.-G. On the counting function of Stanley sequences, Publ. Math. (Debr.), Volume 82 (2013), pp. 91-95

[2] Erdős, P.; Lev, V.; Rauzy, G.; Sándor, C.; Sárközy, A. Greedy algorithm, arithmetic progressions, subset sums and divisibility, Discrete Math., Volume 200 (1999), pp. 119-135

[3] Gerver, J.; Ramsey, L.T. Sets of integers with no long arithmetic progressions generated by the greedy algorithm, Math. Comput., Volume 33 (1979), pp. 1353-1359

[4] Kiss, S.Z.; Sándor, C.; Yang, Q.-H. On generalized Stanley sequences | arXiv

[5] Moy, R.A. On the growth of the counting function of Stanley sequences, Discrete Math., Volume 311 (2011), pp. 560-562

[6] A.M. Odlyzko, R.P. Stanley, Some curious sequences constructed with the greedy algorithm, Bell Laboratories internal memorandum, 1978.

Cited by Sources:

The work is supported by the National Natural Science Foundation of China, Grant No. 11771211 and by a project funded by the Priority Academic Program Development of Jiangsu Higher Education Institutions.